Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 243, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 29, 2003, 4:13 PM MDT for Cherry County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2003, 4:13 PM MDT (22:13 UTC)
- Expired
- Jul 29, 2003, 4:45 PM MDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 12:40 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 292213 SVRLBF NEC031-292245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 512 PM CDT TUE JUL 29 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 545 PM CDT * AT 504 PM CDT(404 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF WOOD LAKE TO 16 MILES WEST OF BROWNLEE TO 12 MILES NORTHWEST OF MULLEN...MOVING SOUTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER BROWNLEE AROUND 520 PM CDT RURAL SOUTHEAST CHERRY COUNTY THROUGH 545 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THESE STORMS ARE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4226 10142 4211 10137 4211 10022 4276 10022 $$ JC/CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:13 PM MDT, 2 hours earlier.
Area forecast discussion, Jul 29, 2:13 PM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT TUE JUL 29 2003 ...FORECAST CONCERN...SEVERE STORMS TONIGHT...TEMPS AND RAIN CHANCE BEYOND... RAIN CHANCES... MONDAY AND SATURDAY... ELECTED TO REMOVE SLIGHT CHC TRW DURING THE EXTENDED FCST BUT INSERTED CHC TSRA MONDAY NIGHT BEHIND THE DAKOTA BLOWER. ANOTHER CHC OF STORMS WAS SUGGESTED BY THE AVN SATURDAY AFTN WHICH POISED 65 TO 70 DEWPOINTS AND SUFFICIENT SHEAR ACROSS WESTERN NEBRASKA. EVENT LOOKS DIURNALLY DRIVEN. 30KT DEEP LAYER SHEAR IS INDICATED. WEDS NIGHT... THE ETA LIKES WEDS NIGHT WITH LOW LEVEL JET AND UPPER LEVEL DISTURBANCE MOVING SOUTH. TONIGHT... THE MESO ETA SUGGESTS FAIRLY RIPE 800MB THETA E...SHEAR AND MIDLEVEL COLD POOL WILL SPAWN A SEVERE WEATHER OUTBREAK THIS AFTN AND THIS EVENING ACROSS NRN ZONES. FARTHER SOUTH...WEAK SHEAR BUT SUFFICIENTLY UNSTABLE ATM IS EXPECTED TO PRODUCE LESS ORGANIZED AND MORE ISOLATED SEVERE STORM ACTIVITY. TEMPS... MAIN CONCERN IS SLOWLY EVOLVING DAKOTA LOW DEVELOPING SUNDAY AND MOVING THROUGH MONDAY. MID TO UPPER 90S ARE CERTAIN. REST OF FCST IS A BLEND. .LBF...NONE. CDC
Hazardous weather outlook, Jul 29, 2:33 PM MDT, 1 hour 40 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-301030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS EVENING A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST WITH THE THREAT FOR A FEW STORMS TO REACH SEVERE LIMITS. BEST MOISTURE CONVERGENCE WILL LIE ACROSS THE NORTH GENERALLY EAST OF A LINE FROM CODY IN CHERRY COUNTY...TO BREWSTER IN BLAINE COUNTY...AND SARGENT IN CUSTER COUNTY. NORTHWEST WINDS ALOFT WILL DRIVE COLDER AIR SOUTHWARD WITH THE FREEZING LEVEL TO LOWER RESULTING IN THE PRIMARY THREAT TO BE LARGE HAIL. THE POTENTIAL ALSO EXISTS WITH THE RETURN OF COLDER AIR...COLD AIR FUNNELS. THE COLD FRONT WILL PUSH SOUTHEAST OF THE OUTLOOK AREA AFTER MIDNIGHT WITH THE THREAT FOR ADDITIONAL STORMS COMING TO AN END. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED AT THIS TIME THROUGH MONDAY. AN UPPER LEVEL LOW OVER THE GREAT LAKES REGION WILL ROTATE SLOWLY EAST THROUGH MONDAY...AS THE UPPER RIDGE REMAINS ANCHORED OVER THE DESERT SOUTHWEST. A WEAK FRONTAL BOUNDARY WILL SLIDE SOUTH THROUGH THE PLAINS LATE THURSDAY INTO FRIDAY...THEN THE BOUNDARY BACKING WEST TO OVER THE HIGH PLAINS FOR THE WEEKEND. UPPER LEVEL DISTURBANCES MOVING SOUTHEAST INTO THE PLAINS DURING THIS PERIOD WILL RESULT IN A SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT ALONG AND NEAR THE BOUNDARIES THURSDAY NIGHT THROUGH MONDAY. MOISTURE WILL BE LIMITED IN THE NORTHWEST FLOW WITH CONVECTION THAT DOES FORM TO BE HIGH BASED...PRODUCING MORE WIND THAN RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA THIS EVENING AS ISOLATED SEVERE THUNDERSTORM DEVELOPMENT CANNOT BE RULED OUT IN THE WEST...ALTHOUGH THE PRIMARY THREAT APPEARS ACROSS THE NORTH. TLK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:37 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
| Jul 29, 2:12 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.